Florida, 2003Damaging Wind in Florida, August 15, 2003
August 15, 2003 · NWS TAE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 15, 3:12 PM EST, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 15, 3:12 PM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...CORRECTED MARINE/WWA
NATIONAL WEATHER SERVICE TALLAHASSEE FL
153 PM EDT FRI AUG 15 2003
.OVERVIEW...TS ERIKA CONTINUES TO SPEED TOWARD THE S TX COAST AS
SOME RESIDENTS THERE PREPARE FOR THEIR 2ND TROPICAL CYCLONE OF THE
STILL YOUNG SEASON. LOCAL IMPACT CONTINUES TO BE RESTRICTED TO THE
COASTAL WATERS. ELSEWHERE, STACKED HIGH PRESSURE IS CENTERED OVER
THE MID MS AND OHIO VALLEYS WITH RIDGING EXTENDING INTO THE DEEP S.
AREA RADARS INDICATE E COAST SEA BREEZE BECOMING ACTIVE WITH STORMS
HEADING WWD.
.SHORT TERM...TONIGHT THROUGH MON. FEW SIGNIFICANT CHANGES PLANNED
TO THE FORECAST. FIRST PERIOD POPS WILL BE INFLUENCED RADAR TRENDS,
BUT ANTICIPATE RAISING ERN ZONES TO 30 FOR THIS EVENING. THE ELY
FLOW REGIME WILL QUICKLY TRANSITION TO WLY ON SAT AS THE MODELS ALL
DEVELOP A SURFACE TROUGH TO THE LEE OF THE APPALACHIANS. THIS TROUGH
EXTENDS SW ACROSS GA INTO CENTRAL AL. SHORT WAVE ENERGY WILL ALSO
SLIP SWD INTO THE AREA AS AN UPPER LEVEL TROUGH AMPLIFIES ALONG THE
ERN U.S. COAST. THE UPPER TROUGH FURTHER AMPLIFIES ON SUN AS THE
SURFACE TROUGH REMAINS IN PLACE. SOMEWHAT DRIER AIR WORKS INTO OUR
NRN ZONES ON SUN. CURRENT POPS IN ZONES/GRIDS HANDLE THIS WELL AND
WILL LEAVE ALONE. ON MON, THERE IS SOME DISCREPANCY BETWEEN THE ETA
AND GFS SOLUTIONS. THE ETA PIVOTS ANOTHER VORT LOBE ACROSS THE AREA
AND MAINTAINS HIGHER MEAN RH. THE GFS MOVES ANY VORT ENERGY QUICKLY
OFF TO OUR E AND KEEPS DRIER AIR ACROSS OUR NRN ZONES. WILL LOWER
POPS SLIGHTLY THERE IN DEFERENCE TO GFS, BUT CHANCE STILL LOOKS
GOOD. PLAN TO FOLLOW MAV TEMPS CLOSELY.
.MARINE...WILL KEEP AN EYE ON BUOY OBS, BUT SHOULD BE ABLE TO SCALE
DOWN SCA FOR SCEC FOR OUR SW LEG. MIDDAY OBS FROM 42039 STILL SHOWED
8-9 FT SEAS, BUT SINCE 42036 IS DOWN TO 6 FT NOW WITH WINDS BELOW 20
KT, WILL PULL HEADLINE SE LEG. WINDS AND SEAS WILL CONTINUE TO
SUBSIDE THROUGH TONIGHT IN ELY FLOW. AFTER TRANSITION TO WLY FLOW
REGIME ON SAT, LIGHT TO MODERATE W TO SW WINDS WILL CONTINUE INTO
WED.
.FIRE WX...WHILE GOOD DISPERSION WILL CONTINUE THIS AFTERNOON,
TRANSPORT WINDS WILL DROP OFF QUICKLY TONIGHT AND BEYOND. IN
ADDITION, RH WILL REMAIN WELL ABOVE CRITICAL LEVELS, SO NO CONCERNS.
.EXTENDED...TUE THROUGH FRI. POSITIVELY TILTED TROUGH ALONG THE ERN
SEA BOARD AT THE BEGINNING OF THE PERIOD PROGGED BY THE GFS AND HPC
TO LIFT NEWD BEGINNING WED. AT THE SURFACE, THE WEAK FRONT WILL LIE
ACROSS OUR NW ZONES WITH THE BERMUDA HIGH RIDGING WSWWD ACROSS S FL
AND CUBA. THIS PATTERN WILL LARGELY PERSIST THROUGH FRI WITH ANOTHER
FRONT ADVERTISED BY THE GFS TO MAKE ITS WAY INTO THE SE STATES ON
FRI. WITH THIS SCENARIO, MEX POPS LOOK TOO LOW. WITH THE BOUNDARY IN
THE AREA AND SW LOW TO MID LEVEL FLOW, BELIEVE A 50 POP IS WARRANTED
FOR TUE AND WED. WILL TAPER TO 40 FOR THU-FRI.
.PRELIMINARY POINT TEMPS/POPS...
TLH 73 91 72 91 / 30 50 30 50
PFN 76 90 77 89 / 20 50 30 40
DHN 74 92 73 92 / 20 50 30 40
ABY 73 92 72 92 / 20 50 30 40
VLD 71 92 71 92 / 30 50 30 50
CTY 72 90 73 90 / 30 50 30 50
.TLH WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
18-WOOL/MAJ
Hazardous weather outlook, Aug 15, 5:00 AM EST, 12 hours 10 minutes before
GMZ750-755-770-775-ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-
142>148-155>161-161000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT FRI AUG 15 2003
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY THIS AFTERNOON AND
EVENING ACROSS THE AREA. TROPICAL STORM ERIKA WILL CONTINUE TO PUSH
EAST AWAY FROM FLORIDA...AND ITS INFLUENCE WILL LESSEN. WINDS AND
SEAS WILL REMAIN UP THIS MORNING OVER THE COASTAL WATERS WITH SMALL
CRAFT ADVISORYS OR SMALL CRAFT EXERCISE CAUTION STATEMENTS POSTED.
WINDS AND SEAS ARE EXPECTED TO LOWER THIS AFTERNOON. AN UPPER LEVEL
DISTURBANCE...COMBINED WITH THE HEAT OF THE DAY...AND IN PLACE
MOISTURE AND INSTABILITY...WILL PRODUCE SCATTERED THUNDERSTORMS. THE
THREAT FOR ANY SEVERE WEATHER WILL BE LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WINDS WILL BECOME MORE SOUTH INTO THE WEEKEND...AND GRADUALLY
INCREASE THE MOISTURE OVER THE AREA. ALSO A LOW PRESSURE TROUGH WILL
SAG TO ALABAMA AND GEORGIA...AND WILL HELP DEVELOP ISOLATED
STORMS...AS WELL AS SOME SEA BREEZE FORMATION.
.SPOTTER CALL TO ACTION STATEMENT...
ONLY SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...WITH THE THREAT
FOR SEVERE STORMS LOW. SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
7-TREXLER
Thunderstorm Wind, Leon
- When
- August 15, 5:10 PM EST
- Where
- Leon County, Woodville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.317, -84.250
Several cable and phone lines damaged by fallen trees. Reported by the Leon County EMA.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, August 15 to 21, 20032 deaths · 54 injured · 29 events
- Flash Flooding and Lightning Strikes in Georgia, August 15, 20032 injured · $205,000 · 5 events
- Flash Flood in Ohio, August 15 to 16, 2003$150,000 · 1 event
- Flash Flood and Flooding in Ohio, August 15, 2003$80,000 · 6 events
- Flash Flood in West Virginia, August 15, 2003$40,000 · 1 event
- Heat in Illinois, August 15 to 21, 200317 events
- Lightning Strike in Florida, August 15, 20031 injured · 1 event
- Lightning Strike in Michigan, August 15, 2003$12,000 · 1 event
- Flash Flooding in Arizona, August 15, 20032 events
- Marine Thunderstorm Wind in Gulf of Mexico, August 15, 20031 event
- Funnel Cloud in Arizona, August 15, 20031 event
- Tornado in Arizona, August 15, 2003F0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377933.